My doctor just started me on Effexor XR for social anxiety yesterday, after taking Zoloft for 2 or 3 months with no results. I've read posts on here about Effexor, and frankly, I'm terrified of it now. But, I know that everyone is different, and will give it a try.
So my question is, what exactly causes weight gain while taking antidepressants? Is it that it increases your appetite so that you eat more, or is it the medication itself that causes it? If I keep eating and exercising as I am now, while taking Effexor, will I possibly still gain weight?
I know it sounds vain, but I'm terrified of weight gain. =/
Me too, it was too hard to lose weight in the first place...I wouldn't want to have to do it again. It increases your appetite, so if you have good self control and eat the same and exercise, you should be okay. I just couldn't stop snacking on AD's...I was constantly looking for something to eat.
according to the doctor that created "the zone" diet, long term use of SSRI's can cause hyper insulisum. which excess insulin turns to stored fat. I can't remember if he explains this in "a week in the zone" or "the anti-aging zone"
But it's in the back of the books. Also some do increaes craving for sweets. my mom and I both agree that zoloft was the best SSRI that didn't cause cravings for sweets. We've both been on Celexa and she said the zoloft was better for her then the celexa craving sweets and it was so long ago for me that I don't remember if I craved sweets on celexa but I do know that was my first SSRI and that's when I gained over 30lbs, but it wasn't just because of the SSRI I also had lifestyle changes ontop of it. I'm now on Effexor and I did crave sweets the first few days but I think it's better now.